Alert archive / Arizona / Dust Storm Warnings in 2011

Dust Storm Warning 2, NWS Phoenix, AZ

March 21, 2011

NWS Phoenix, AZ issued this dust storm warning at Mar 21, 2011, 9:43 AM MST. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2011, 9:43 AM MST (16:43 UTC)
Expired
Mar 21, 2011, 11:00 AM MST
In force
77 min
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WWUS75 KPSR 211643
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
943 AM MST MON MAR 21 2011

AZZ028-211800-
/O.NEW.KPSR.DS.W.0002.110321T1643Z-110321T1800Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE
943 AM MST MON MAR 21 2011

...DUST STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

* AFFECTED AREA: PINAL COUNTY INCLUDING THE CITY OF MARICOPA AND
  AREAS ALONG INTERSTATE 10

* TIMING: NOW THROUGH 11 AM

* WINDS: 20 TO 25 MPH WITH GUSTS TO 40 MPH

* VISIBILITY: AROUND ONE HALF OF A MILE AND AS LOW AS ONE QUARTER OF
  A MILE

* IMPACTS: BLOWING DUST WILL REDUCE VISIBILITIES. USE EXTRA CAUTION
  IF YOU ARE DRIVING THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE
AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN
WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY
AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON
THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS
POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE
WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
721 
WWUS75 KPSR 211755
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1055 AM MST MON MAR 21 2011


AZZ028-211900-
/O.EXP.KPSR.DS.W.0002.000000T0000Z-110321T1800Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE
1055 AM MST MON MAR 21 2011

...DUST STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE DUST STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 

THE BLOWING DUST HAS MAINLY PUSHED EAST OF THE AREA AND VISIBILITIES
HAVE IMPROVED. HOWEVER...ISOLATED SHOWERS STILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS TO 40 MPH ALONG WITH LOCALIZED AREAS OF BLOWING
DUST.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Mar 21, 5:25 AM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 21, 5:25 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
525 AM MST MON MAR 21 2011

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
A PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION
TODAY. A CHANCE OF SHOWERS IS EXPECTED ACROSS THE AREA THROUGH EARLY
TUESDAY MORNING...ALONG WITH COOLER TEMPERATURES AND AREAS OF GUSTY
WINDS. TEMPERATURES ARE EXPECTED TO GRADUALLY INCREASE DURING THE
MIDDLE OF THIS COMING WEEK...WITH DRIER WEATHER EXPECTED.

&&

.DISCUSSION...
OVERNIGHT SATELLITE AND RADAR TRENDS SHOW DEEPENING LOW PRESSURE OFF
THE CALIFORNIA COAST...WITH A BROAD AREA OF PRECIPITATION MOVING
ACROSS SOUTHERN CALIFORNIA. LIGHT RAIN SHOWERS HAVE MADE THEIR WAY
ACROSS OUR FAR WESTERN ZONES...AND ALONG THE LOWER CO RIVER VALLEY
EARLY THIS MORNING. AHEAD OF THE TROUGH...A STRONG JET /115KT +/
WILL DEVELOP ACROSS ARIZONA PROVIDING THE NECESSARY UPWARD VERTICAL
MOTION TO GENERATE PRECIPITATION. THE BEST CHANCE FOR VALLEY RAIN
LOOKS TO BE AFTER 18Z...WITH AROUND ONE QUARTER INCH TO FOURTH
TENTHS INCH EXPECTED ACROSS THE CWA...WITH HIGHER AMOUNTS TO THE
NORTH AND EAST OF PHOENIX. MEANWHILE...INCREASING CLOUDS AND
PRECIPITATION WILL KEEP TEMPERATURES ACROSS THE LOWER DESERTS IN THE
LOW TO MID 60S...ABOUT 15 DEGREES BELOW AVERAGE FOR THIS TIME OF
YEAR. WINDS WILL BE GUSTY AT TIMES...MAINLY THIS MORNING...WITH THE
POTENTIAL TO BRIEFLY PRODUCE AREAS OF BLOWING DUST AHEAD OF ANY
DEVELOPING SHOWERS. THE CHANCE FOR PRECIP WILL CONTINUE MAINLY EAST
OF PHOENIX TONIGHT INTO VERY EARLY TUESDAY MORNING...AS A WEAK
SECONDARY WAVE MOVES THROUGH THE AREA. DRIER CONDITIONS WILL DEVELOP
BY TUESDAY AFTERNOON/EVENING...WITH A FEW DEG OF WARMING EXPECTED.

FOR THE EXTENDED PERIOD...ECMWF AND GFS REMAIN IN GOOD AGREEMENT
THROUGH ABOUT FRIDAY...INDICATING A COUPLE MORE WEAK WAVES TO PASS
THROUGH THE GREATER SOUTHWEST...KEEPING TEMPS AT OR BELOW NORMAL FOR
THIS TIME OF YEAR. DIFFERENCES BETWEEN THE MODELS START TO SURFACE
BY SATURDAY...WITH THE ECMWF SHOWING SHORTWAVE RIDGING WHILE THE GFS
HANGS ON TO GENERAL TROUGHINESS ACROSS ARIZONA AND THE GREATER
SOUTHWEST. FORECAST REFLECTS A BLEND OF THE BETTER PERFORMING
GUIDANCE...RESULTING IN HIGH TEMPS IN THE MID 70S /A COUPLE DEG
BELOW NORMAL FOR THIS TIME OF YEAR/ BY THE LATTER PART OF THE
FORECAST PERIOD. WILL HOLD ON TO MAINLY SINGLE DIGIT POPS FOR THE
EXTENDED...AS THE OVERALL PATTERN CONTINUES TO LOOK A BIT
UNSETTLED...AND CONFIDENCE IN THE MODELS DETERIORATES SIGNIFICANTLY
THIS FAR OUT.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND SURROUNDING
AIRFIELDS...
GUSTY SOUTH-SOUTHWEST WINDS AHEAD OF COLD FRONT...UP TO 30 KTS THIS
MORNING. SCT SHOWERS AND ASSOCIATED LOWER CIGS TO NEAR 6 THSD FT
WILL CONTINUE UNTIL 22/02Z AT KPHX. LOW CONFIDENCE ON LLWS AT
KPHX...BUT 30-40 KTS JUST ABOVE THE SFC MAY BE SUFFICIENT TO INSERT
LLWS ABOUT THE TIME THE COLD FRONT PASSES THE AREA...LIKE ABOUT 18Z.

INSTABILITY SHOWERS LIKELY EARLY THIS AFTERNOON...AND I EXPECT 5-6
THSD FT CIGS. VSBY POSSIBLY AS LOW AS 6 SM WITH MODERATE TO HEAVY
SHOWERS INTO EARLY EVENING. PARTIAL CLEARING AFT 22/02Z WITH SCT/BKN
MID CLOUDS. NORTHWEST WINDS DIMINISHING TO LESS THAN 7 KTS AFT
22/07Z.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
FRONTAL BAND EXTENDED FROM KLAS TO KNYL AT 12Z...WITH SHOWERS MOVG
TO THE NORTHEAST. VFR CONDITIONS TO CONTINUE...ALTHOUGH BRIEF MVFR
CIGS/VSBYS MAY DEVELOP OVER HIGHER TERRAIN THIS MORNING. PARTIAL
CLEARING STILL EXPECTED LATE MONDAY AFTERNOON AND EVENING HOURS.
WEST WINDS OCNLY GUSTING TO 30-35 KTS TODAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
A SERIES OF PACIFIC STORM SYSTEMS WILL BRUSH BY TO THE NORTH THIS
WEEK. ONE OF THE STRONGER SYSTEMS WILL BRING A SLIGHT CHANCE OF
SHOWERS TO SOUTHERN GILA COUNTY FRIDAY AND SATURDAY...OTHERWISE
EXPECT MOSTLY SUNNY DAYS WITH LIGHT BREEZES THIS WEEK AND INTO THE
UPCOMING WEEKEND. HIGH TEMPERATURES ACROSS THE DESERTS WILL CLIMB
INTO THE COMFORTABLE 70S EACH DAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...WANEK
AVIATION...SIPPLE
FIRE WEATHER...SIPPLE

Nearby

Dust Storm Warnings in Arizona, 2011Every dust storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.